MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.285S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is not available for reporting.Original implant date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a hardware removal of one trochanteric fixation nail-advanced (tfna) nail and one (1) tfna helical blade was performed.The sales consultant noted that the helical blade did not collapse as it typically functioned.This led to the impinging of the implant into the right hip of the patient, requiring a total hip replacement.It was unknown if there was any surgical delay.Patient and procedure outcomes were unknown.Concomitant devices reported: 10mm/130 deg ti cann tfna340mm/right sterile (part number: 04.037.054s, lot number: h407885, quantity: 1).This report is for one (1) tfna helical blade 85mm sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.038.285s, lot h588101: manufacturing location: synthes elmira.Released to warehouse date: march 30, 2018.Expiration date: february 28, 2028.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: the device was received with signs of wear.There are nicks on the sharp distal tip of the helical blade and cuts on the shaft of the helical blade just above the cutting portion of the helical blade.These are all signs of damage that is consistent with a removal surgery.The complaint was not able to be replicated since the helical blade migration occurred within the patient post-operatively.This complaint cannot be confirmed as the allegation is against a postoperative event and there is no evidence on the device that confirms or denies that the event occurred.Medical images were not provided.Therefore, the complaint is not confirmed.Dimensional analysis was completed, and the device is within specifications.The relevant drawing was reviewed.The complaint condition is not confirmed as the helical blade migrated post-operatively within the patient.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 85MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7715625
Report Number2939274-2018-53062
Device Sequence Number1065706
Product Code HSB
UDI-Device Identifier10886982098979
UDI-Public(01)10886982098979
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.285S
Device Catalogue Number04.038.285S
Device Lot NumberH588101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/30/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: UNKNOWN.; THERAPY DATE: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;